Alert archive / Colorado / Fire Weather Watches in 2013

Fire Weather Watch 21, NWS Pueblo, CO

June 20, 201315 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Jun 20, 2013, 2:39 PM MDT for 15 counties in Colorado. It took effect at Jun 22, 2013, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 20, 2013, 2:39 PM MDT (20:39 UTC)
In effect from
Jun 22, 2013, 10:00 AM MDT
Expired
Jun 21, 2013, 3:18 PM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4066 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WWUS85 KPUB 202039
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
239 PM MDT THU JUN 20 2013

...A RED FLAG WARNING IS IN EFFECT TODAY FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS. THIS WARNING IS
IN EFFECT THROUGH 8 PM FOR FIRE WEATHER ZONES 220 THROUGH
230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN
LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO...
HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES...

...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM FRIDAY THROUGH
8PM FRIDAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES
THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE
EASTERN MOUNTAINS...AND EL PASO...PUEBLO...HUERFANO...FREMONT...AND
WESTERN LAS ANIMAS COUNTIES...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE
HUMIDITIES...HIGH HAINES AND DRY FUELS FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 220 THROUGH
230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...
SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO...
HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES...

COZ220>230-211245-
/O.UPG.KPUB.FW.A.0020.130621T1600Z-130622T0200Z/
/O.NEW.KPUB.FW.W.0028.130621T1600Z-130622T0200Z/
/O.NEW.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/
/O.CON.KPUB.FW.W.0027.000000T0000Z-130621T0200Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-
239 PM MDT THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES
FOR FIRE WEATHER ZONES 220...221...222...223...224...225...226...
227...228...229 AND 230...
...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 8 PM MDT FRIDAY FOR
GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES FOR
FIRE WEATHER ZONES 220...221...222...223...224...225...226...
227...228...229 AND 230... 
...FIRE WEATHER WATCH HAS BEEN ISSUED FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES
220...221...222...223...224...225...226...227...228...229 AND
230...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT FRIDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES
IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING. THE
FIRE WEATHER WATCH FOR FRIDAY IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227...228...229 AND 230.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 4 PERCENT.

* IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR. TAKE 
  PRECAUTIONS TO AVOID FIRE STARTS. FUELS ARE DRY IN THESE AREAS 
  AND FIRE WILL SPREAD RAPIDLY. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
3 follow-up statements
040 
WWUS85 KPUB 210212
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
812 PM MDT THU JUN 20 2013

...A RED FLAG WARNING HAS EXPIRED FOR THURSDAY..

...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM FRIDAY
THROUGH 8PM FRIDAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH
INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS
VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...PUEBLO...
HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM SATURDAY
MORNING THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES
220 THROUGH 230...WHICH INCLUDES THE MOUNTAINS OF THE CONTINENTAL
DIVIDE... SAN LUIS VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...
PUEBLO... HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES...

COZ220>230-211815-
/O.EXP.KPUB.FW.W.0027.000000T0000Z-130621T0200Z/
/O.CON.KPUB.FW.W.0028.130621T1600Z-130622T0200Z/
/O.CON.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-
812 PM MDT THU JUN 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
FRIDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 220...221...222...223...224...
225...226...227...228...229 AND 230...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...
221...222...223...224...225...226...227...228...229 AND 230...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...
221...222...223...224...225...226...227...228...229 AND 230...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227...228...229 AND 230.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 2 PERCENT.

* IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR. TAKE 
  PRECAUTIONS TO AVOID FIRE STARTS. FUELS ARE DRY IN THESE AREAS 
  AND FIRE WILL SPREAD RAPIDLY. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
274 
WWUS85 KPUB 210955
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
355 AM MDT FRI JUN 21 2013

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM THROUGH
8 PM TODAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES
THE MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE
EASTERN MOUNTAINS...AND EL PASO...PUEBLO...HUERFANO...FREMONT...AND
WESTERN LAS ANIMAS COUNTIES...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH
INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE... SAN LUIS VALLEY...THE
EASTERN MOUNTAINS...AND EL PASO... PUEBLO...HUERFANO...FREMONT...AND
WESTERN LAS ANIMAS COUNTIES...

COZ220>230-220200-
/O.CON.KPUB.FW.W.0028.130621T1600Z-130622T0200Z/
/O.CON.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-NORTHERN EL PASO COUNTY-
SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY-
WESTERN LAS ANIMAS COUNTY-
355 AM MDT FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...
AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...221...222...
223...224...225...226...227...228...229 AND 230...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING FOR GUSTY WINDS...LOW RELATIVE
HUMIDITY...AND HIGH HAINES INDICES FOR FIRE WEATHER ZONES 220...
221...222...223...224...225...226...227...228...229 AND 230...

* AFFECTED AREA...FIRE WEATHER ZONES 220...221...222...223... 
  224...225...226...227...228...229 AND 230.

* WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 3 PERCENT.

* IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR WITH RAPID
  RATES OF GROWTH AND SPREAD. 

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
961 
WWUS85 KPUB 212118
RFWPUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT FRI JUN 21 2013

...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS THROUGH 8 PM TODAY
FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH INCLUDES THE
MOUNTAINS OF THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE
EASTERN MOUNTAINS...AND EL PASO...PUEBLO...
HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES...

...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS FROM 10 AM THROUGH
8 PM SATURDAY FOR FIRE WEATHER ZONES 220 THROUGH 230...WHICH
INCLUDES THE MOUNTAINS OF THE CONTINENTAL DIVIDE... SAN LUIS
VALLEY...THE EASTERN MOUNTAINS...AND EL PASO...
PUEBLO...HUERFANO...FREMONT...AND WESTERN LAS ANIMAS COUNTIES...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR GUSTY WINDS...LOW
RELATIVE HUMIDITIES...HIGH HAINES AND DRY FUELS SUNDAY MORNING
THROUGH SUNDAY EVENING FOR FIRE WEATHER ZONES 223 THROUGH
225...WHICH INCLUDES THE SOUTHWEST MOUNTAINS...SAN LUIS VALLEY...AND
THE EASTERN MOUNTAINS...

COZ223>225-221330-
/O.UPG.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/
/O.NEW.KPUB.FW.W.0029.130622T1600Z-130623T0200Z/
/O.NEW.KPUB.FW.A.0022.130623T1700Z-130624T0200Z/
/O.CON.KPUB.FW.W.0028.000000T0000Z-130622T0200Z/
EASTERN SAN JUAN MOUNTAINS AND LA GARITA MOUNTAINS-
SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
318 PM MDT FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES
FOR FIRE WEATHER ZONES 223...224...225...

...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 223...224...225...

...FIRE WEATHER WATCH HAS BEEN ISSUED FROM SUNDAY MORNING THROUGH SUNDAY
EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 223...224 AND 225...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. A
FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES
IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. THE FIRE
WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 223...224 AND 225.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 5 PERCENT.

* IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR WITH RAPID
  RATES OF FIRE GROWTH. TAKE PRECAUTIONS TO AVOID NEW FIRE
  STARTS...FUELS ARE VERY DRY IN THESE AREAS AND FIRE WILL SPREAD
  RAPIDLY.

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ220>222-226>230-221330-
/O.UPG.KPUB.FW.A.0021.130622T1600Z-130623T0200Z/
/O.NEW.KPUB.FW.W.0029.130622T1600Z-130623T0200Z/
/O.CON.KPUB.FW.W.0028.000000T0000Z-130622T0200Z/
UPPER ARKANSAS RIVER VALLEY-TELLER COUNTY/RAMPART RANGE-
FREMONT COUNTY-NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-
PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-
318 PM MDT FRI JUN 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES INDICES
FOR FIRE WEATHER ZONES 220...222...226...227...228...229 AND
230...

...RED FLAG WARNING HAS BEEN ISSUED FROM 10 AM TO 8 PM MDT
SATURDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES FOR FIRE WEATHER ZONES 220...222...226...227...228...229
AND 230...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...AND HIGH HAINES
INDICES...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH FOR SATURDAY IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 220...222...226...
  227...228...229 AND 230.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 2 PERCENT.

* IMPACTS...FIRES WILL EXHIBIT EXTREME FIRE BEHAVIOR WITH RAPID
  RATES OF FIRE GROWTH. TAKE PRECAUTIONS TO AVOID NEW FIRE
  STARTS...FUELS ARE VERY DRY IN THESE AREAS AND FIRE WILL SPREAD
  RAPIDLY.

* HAINES...6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Jun 20, 11:17 AM MDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 20, 11:17 AM MDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1117 AM MDT THU JUN 20 2013

.UPDATE...
ISSUED AT 1011 AM MDT THU JUN 20 2013

BASED ON CURRENT CONDITIONS ACROSS THE REGION...THE RED FLAG WARNING HAS
BEEN CHANGED TO BEGIN NOW INSTEAD OF 11 AM. WINDS HAVE PICKED UP
EARLY ACROSS MOST OF THE WARNING AREA...WITH GUSTS TO 27KTS AT
TRINIDAD AND MONARCH PASS WITH RH LEVELS FALLING RAPIDLY. -PJC

UPDATE ISSUED AT 919 AM MDT THU JUN 20 2013

UPDATED THE GRIDS TO MATCH CURRENT TEMPERATURE AND WIND TRENDS AND
UPDATED ALL FIRE WEATHER PRODUCTS. -PJC

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 401 AM MDT THU JUN 20 2013

...CRITICAL FIRE WEATHER CONDITIONS EXPECTED AGAIN TODAY...

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING
MODERATE SOUTHWEST FLOW ALOFT ACROSS THE STATE WITH UPPER LEVEL
RIDGING IN PLACE ACROSS THE HIGH PLAINS ALONG WITH AN UPPER LOW
SPINNING ACROSS THE PACIFIC NORTHWEST AT THIS TIME. WATER VAPOR
IMAGERY ALSO INDICATING AN EMBEDDED SHORT WAVE LIFTING OUT ACROSS
EASTERN UTAH WITH ANOTHER WAVE TRANSLATING ACROSS CENTRAL NEVADA AT
THIS TIME. MSAS DATA AND CURRENT OBS INDICATING LEE TROUGHING ACROSS
THE I-25 CORRIDOR WITH LOWERING PRESSURES ACROSS THE EASTERN PLAINS
AT THIS TIME. SHALLOW LOW LEVEL MOISTURE HAS MADE IT BACK ACROSS THE
I-25 CORRIDOR WITH DEW PTS IN THE 40S AND 50S ACROSS THE EASTERN
PLAINS...THOUGH HIGHER ELEVATION DEW PTS ARE IN THE SINGLE DIGITS
AND TEENS AT THIS TIME. 3.9U IR SATELLITE IMAGERY CONTINUES TO
INDICATE A HOT SPOT SOUTHEAST OF LA VETA PASS ASSOCIATED WITH THE
EAST PEAK/SCOUT RANCH FIRE ALONG WITH ANOTHER HOT SPOT NORTHWEST OF
WOLF CREEK PASS ASSOCIATED WITH THE WEST FORK COMPLEX FIRE.
SATELLITE DATA ALSO INDICATING SMOKE ACROSS THE SAN LUIS VALLEY
THROUGH THE WET MT VALLEY AND INTO PUEBLO AND EL PASO COUNTIES AT
THIS TIME.

TODAY AND TONIGHT...NO BIG CHANGES TO CURRENT FORECAST WITH CONTINUED
MODERATE SOUTHWEST FLOW ALOFT ACROSS THE STATE AS EASTERN UTAH SHORT
WAVE CONTINUES TO TRANSLATE ACROSS THE NORTHERN ROCKIES. THIS WILL
ALLOW LEE TROUGH TO CONTINUE TO PUSH OUT ACROSS THE FAR SE PLAINS
WITH DRY AND BREEZY SOUTHWEST WINDS OF 15 TO 30 MPH MIXING DOWN
ACROSS THE ALL OF SOUTH CENTRAL AND SOUTHEAST COLORADO LATE THIS
MORNING THROUGH THE EARLY EVENING. CURRENT FORECAST USED A BLEND OF
DEW PTS FROM THE HIGHER RES RUC AND HRRR ALONG WITH LOCAL WRF WITH
MIN RHS OF 5-15 PERCENT EXPECTED ACROSS THE AREA TODAY. THIS ALONG
WITH BREEZY WINDS AND RESULTANT WARM TEMPS WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS ACROSS THE AREA AGAIN TODAY...WITH CURRENT RED
FLAG WARNING FOR THE I-25 CORRIDOR WESTWARD REMAINING IN TACT FROM
11AM TO 8PM. FURTHER EAST...RECENT RAINS HAVE HELPED TO TEMPER FIRE
DANGER A TAD WITH AREA LAND MANAGEMENT AGENCIES INDICATING NON
CRITICAL FUELS AT THIS TIME. SOUTHWEST FLOW ALOFT ALONG WITH
EXPECTED PLUMING OF CURRENT ACTIVE FIRES ACROSS THE CWA (EAST
PEAK...WEST FORK...AND BULL GULCH) EXPECTING TO SEE AREAS OF SMOKE
AFFECTING MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO TODAY.

NAM CONTINUES TO BE A TAD SLOWER WITH MIXING OUT LOW LEVEL MOISTURE
ACROSS THE FAR SE PLAINS AND TRIES TO DEVELOP A FEW STORMS THIS
AFTERNOON NEAR THE OKLAHOMA AND SW KANSAS BORDERS. HIGHER RES MODELS
KEEP CONVECTION FURTHER EAST...THOUGH HAVE KEPT SILENT POPS ACROSS
THIS AREA AT THIS TIME. MODERATE SW FLOW ALOFT CONTINUES ACROSS THE
AREA TONIGHT AS NEVADA SHORT WAVE CONTINUES TO TRANSLATE NORTH AND
EAST...WITH LEE TROUGHING RE ESTABLISHING ACROSS THE I-25 CORRIDOR
OVERNIGHT. LOW LEVEL MOISTURE MOVES BACK ACROSS THE EASTERN PLAINS
AND TRIES TO MAKE IT INTO THE I-25 CORRIDOR WITH SOUTH TO SOUTHEAST
WINDS. NOT SURE HOW FAR WEST THE MOISTURE WILL MAKE IT BACK...THOUGH
WILL CONTINUE TO BE SHALLOW WITH HIGHER ELEVATIONS AND CURRENT FIRES
HAVING POOR RH RECOVERY ONCE AGAIN TONIGHT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 401 AM MDT THU JUN 20 2013

...HOT AND DRY WITH CRITICAL FIRE WEATHER CONDITIONS THROUGH
SATURDAY...

HOT...DRY AND BREEZY/WINDY CONDITIONS ARE EXPECTED OVER THE FORECAST
AREA THROUGH AT LEAST SATURDAY AS SOUTHWESTERLY FLOW REMAINS OVER
THE REGION. THIS SOUTHWESTERLY FLOW IS ASSOCIATED WITH A TROUGH THAT
HAS BEEN OVER THE NORTHWEST CONUS FOR THE LAST FEW DAYS. A FIRE
WEATHER WATCH IS IN EFFECT FOR FRIDAY AND I EXPECT THIS WILL BE
UPGRADED TO A WARNING LATER TODAY. ADDITIONALLY...I ANTICIPATE A NEW
FIRE WEATHER WATCH WILL BE ISSUED FOR SATURDAY FOR THE SAME REGION.
THESE WATCHES MAY NEED TO BE EXPANDED FARTHER EAST AS RH VALUES ARE
EXPECTED TO REACH CRITICAL VALUES OVER MOST OF THE EASTERN PLAINS
FRIDAY AND SATURDAY.

FOR SUNDAY AND MONDAY...THE TROUGH TO OUR NORTHWEST WILL REMAIN BUT
THE GRADIENT WILL SLACKEN A BIT AND THIS WILL ALLOW FOR LESS
WIND...AND FIRE WEATHER CONDITIONS WILL NOT BE AS CRITICAL. IT WILL
STILL BE HOT AND DRY.

INTO NEXT WEEK...FLOW BECOMES ZONAL WITH THE JET LIFTING NORTH.
WINDS WILL MAINLY BE DIURNALLY DRIVEN BUT IT IS EXPECTED TO REMAIN
DRY AND ON THE WARM SIDE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1111 AM MDT THU JUN 20 2013

THOUGH VFR CONDITIONS ARE LIKELY...AT KALS...KCOS...AND KPUB
THROUGH 18Z TOMORROW...OCCASIONAL MVFR CONDITIONS ARE POSSIBLE DUE
TO SMOKE FROM NUMEROUS WILD FIRES ACROSS SOUTHEAST COLORADO.

THE OTHER CONCERN IS GUSTY SOUTH AND SOUTHWEST WINDS OF
15-30KTS...WITH OCCASIONAL GUSTS TO 35KTS THIS AFTERNOON AT ALL 3
SITES. -PJC

&&

.FIRE WEATHER...
ISSUED AT 401 AM MDT THU JUN 20 2013

PLEASE SEE SHORT TERM DISCUSSION FOR FIRE WEATHER CONCERNS FOR
TODAY AND TONIGHT.

LONG TERM FIRE WEATHER CONCERNS...

METEOROLOGICAL CONDITIONS FOR EXTREME FIRE BEHAVIOR WILL OCCUR
OVER THE DISTRICT FRIDAY AT SATURDAY. WINDS OVER THE VALLEYS AND
MTNS WILL GENERA LY RANGE BETWEEN 15 TO 20 MPH WITH GUSTS TO 30
TO 35 MPH.

OVER THE I-25 CORRIDOR...CONDITIONS WILL BE CRITICAL FOR THE MOST
PART. THAT PART OF PUEBLO COUNTY WHICH IS DIRECTLY IN THE LEE OF THE
WET MTNS MAY SEE WINDS BELOW 25 MPH BOTH FRIDAY AND SATURDAY.

FARTHER EAST...IT IS EXPECTED TO DRY OUT FRIDAY AND SATURDAY AS THE
LOW LVL MOISTURE WHICH HAS BEEN OVER THE REGION IS PUSHED WELL INTO
KS. THESE AREAS MAY BE ADDED TO THE FIRE WX HILITES WHICH ARE IN
PLACE FOR THE AREA FOR FRIDAY.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ220>230.

FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR COZ220>230.

&&

UPDATE...PJC
SHORT TERM...MW
LONG TERM...HODANISH
AVIATION...PJC
FIRE WEATHER...HODANISH
Hazardous weather outlook, Jun 20, 11:48 AM MDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1148 AM MDT THU JUN 20 2013

COZ058>089-093>099-211800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1148 AM MDT THU JUN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST ACROSS THE AREA TODAY
AS MODERATE AND DRY SOUTHWEST FLOW ALOFT PERSISTS ACROSS THE STATE.
GUSTY SOUTH TO SOUTHWEST WINDS OF 15 TO 30 MPH CAN BE EXPECTED
ACROSS THE AREA THIS AFTERNOON...AND COMBINED WITH VERY LOW
RELATIVE HUMIDITIES AND DRY VEGETATION...WILL CREATE EXTREME FIRE
BEHAVIOR...ESPECIALLY OVER THE MOUNTAINS...VALLEYS...AND I-25
CORRIDOR. EXTREME CAUTION TO PREVENT ANY FIRE STARTS IS ADVISED
ACROSS THE AREA TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR ONCE AGAIN
BOTH FRIDAY AND SATURDAY ACROSS THE ENTIRE REGION...AS MODERATE
SOUTHWEST FLOW ALOFT CONTINUES ACROSS THE STATE. GUSTY SOUTHWEST
WINDS OF 15 TO 30 MPH COMBINED WITH VERY LOW RELATIVE HUMIDITIES
WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

81/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 6:43 PM MDTSevere Thunderstorm WarningPUBLas Animas47 min
Jun 19, 7:31 PM MDTSevere Thunderstorm WarningPUBLas Animas44 min
Jun 20, 2:39 PM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more29 hr

Nearby

Fire Weather Watches in Colorado, 2013Every fire weather watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.